Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 54, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 8, 2012, 2:08 PM CDT for Jim Hogg County, Starr County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2012, 2:08 PM CDT (19:08 UTC)
- Expired
- May 8, 2012, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Jim Hogg County, TX, Starr County, TX
The radar
The Brownsville radar (KBRO), 157 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 10:58 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1588 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
666 WUUS54 KBRO 081908 SVRBRO TXC247-427-082000- /O.NEW.KBRO.SV.W.0054.120508T1908Z-120508T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 208 PM CDT TUE MAY 8 2012 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS. NORTHERN STARR COUNTY IN DEEP SOUTH TEXAS. * UNTIL 300 PM CDT * AT 208 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING 60 MPH WINDS...OVER VIBORAS...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VIBORAS. SANTA CATARINA. LA GLORIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2688 9851 2648 9858 2662 9896 2680 9895 TIME...MOT...LOC 1908Z 272DEG 22KT 2671 9884 $$ 67
2 follow-up statements
674 WWUS54 KBRO 081924 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 224 PM CDT TUE MAY 8 2012 TXC247-427-082000- /O.CON.KBRO.SV.W.0054.000000T0000Z-120508T2000Z/ JIM HOGG-STARR- 224 PM CDT TUE MAY 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CENTRAL STARR AND SOUTHERN JIM HOGG COUNTIES... AT 223 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM 5 MILES EAST OF VIBORAS...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SANTA CATARINA. LA GLORIA. THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING... QUARTER SIZE HAIL. 60 MPH WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2659 9888 2683 9881 2688 9851 2648 9858 TIME...MOT...LOC 1923Z 272DEG 22KT 2671 9874 $$ 67
200 WWUS54 KBRO 082002 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 302 PM CDT TUE MAY 8 2012 TXC247-427-082009- /O.EXP.KBRO.SV.W.0054.000000T0000Z-120508T2000Z/ JIM HOGG-STARR- 302 PM CDT TUE MAY 8 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STARR AND SOUTHERN JIM HOGG COUNTIES WILL EXPIRE AT 300 PM CDT... AT 259 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM. STAY TUNED TO LOCAL MEDIA OUTLETS FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2659 9888 2683 9881 2688 9851 2648 9858 TIME...MOT...LOC 1959Z 272DEG 22KT 2670 9849 $$ 67
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 1:27 PM CDT, 41 minutes earlier.
Area forecast discussion, May 8, 1:27 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 127 PM CDT TUE MAY 8 2012 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...SEVERE THUNDERSTORM WW 267 CONTINUES FOR ALL OF DEEP SOUTH TX EXCEPT FOR WILLACY AND CAMERON COUNTIES THIS AFTERNOON AND EVENING. CURRENT KBRO RADAR TRENDS INDICATES THAT THE SMALL CLUSTER OF SEVERE TSTORMS OVER ZAPATA COUNTY WILL CONTINUE TO MOVE EAST AT 20 TO 30 MPH. KAPY REPORTED A 62 MPH GUST AT 1235 PM. THE SOUTHERN END OF THE CONV LINE IS STARTING TO BUILD FURTHER SOUTH AND THIS WILL BE THE MAIN AVIATION CONCERN THROUGHOUT THE SHORT RANGE PERIOD. THE LATEST LAPS CAPE VALUES INDICATES SOME FAIRLY DECENT CAPE VALUES IN THE 1400 TO 1800 J/KG RANGE OVER MOST OF DEEP SOUTH TX WHICH IS USUALLY ON THE LOW SIDE FOR THE AREA. HOWEVER SPC IS EXPECT BETTER SUPPORT ALOFT FROM A COUPLE POLAR AND SUBTROPICAL JET STREAK ALIGNMENT WHICH WILL IN TURN GREATLY ENHANCE UVV THROUGHOUT MUCH OF THE UPCOMING TAF PERIOD. ALSO DAYTIME HEATING WILL CONTINUE TO DESTABILIZE THE ATMS TO THE EAST AND SOUTH OF THE ONGOING CONV INCREASING THE CONV POTENTIAL. FOR NOW WILL HOLD OFF ON ANY MENTION OF SVR WX IN THE CURRENT TAF SET AND WILL SEE HOW THE DEVELOPMENT PROCEEDS OVER THE NEXT SEVERAL HOURS. HOWEVER IF THE SOUTHERN END OF THE LINE BECOMES BETTER ORGANIZED WILL INCLUDE SOME STRONGER CONV WORDING ESPECIALLY FOR THE MFE AND HRL AREAS. && .PREV DISCUSSION... /ISSUED 1127 AM CDT TUE MAY 8 2012/ DISCUSSION...PROCESSING UPDATES ATTM FOR ISSUANCE OF SEVERE THUNDERSTORMS WATCH FOR UPPER VALLEY AND NORTHERN CWA ZONES. CELLS ALREADY FORMING JUST TO THE WEST OF ZAPATA COUNTY WITH GENERALLY EASTWARD PROPAGATION THROUGH THE DAY. PREV DISCUSSION... /ISSUED 943 AM CDT TUE MAY 8 2012/ DISCUSSION...POSTED UPDATE TO INCREASE POP CHANCES TODAY AND TO INTRODUCE SVR WORDING INTO WESTERN VALLEY FOR POSSIBILITY OF SVR ARRIVING BEFORE SUNSET. GUSTY WINDS AND LARGE HAIL STILL LOOK LIKE THE MAIN THREAT THIS EVENING AS THE NEXT WAVE MOVES INTO THE REGION. PREV DISCUSSION... /ISSUED 616 AM CDT TUE MAY 8 2012/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...VFR CONDITIONS ARE EXPECTED TODAY WITH CLOUDINESS RISING TO 4000 FEET WITH MODERATE SURFACE WINDS. AVIATION CONDITIONS WILL DEGRADE BEGINNING SHORTLY AFTER SUNSET AS CLOUD DECKS FALL AND WINDS DIMINISH. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT AND OVER THE HIGHER TERRAIN OF NORTHERN MEXICO AND MOVE EAST ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY OVERNIGHT. SOME SEVERE THUNDERSTORMS ARE ANTICIPATED WITH VERY LARGE HAIL AND DAMAGING WINDS. PREV DISCUSSION... /ISSUED 420 AM CDT TUE MAY 8 2012/ SHORT TERM /TODAY THROUGH WEDNESDAY/...THE ONGOING PATTERN OF DRY WEATHER WITH HOT TEMPERATURES WILL CONTINUE ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY TODAY...AS HIGH PRESSURE IN THE MIDDLE LAYERS OF THE ATMOSPHERE CENTERED OVER SOUTH-CENTRAL MEXICO REMAINS EXTENDED OVER OUR REGION FOR ANOTHER 12 HOURS. TONIGHT... UNSETTLED WEATHER FINALLY ENTERS THE PICTURE...AS A WEAK COLD FRONT SLOWLY DROPS SOUTH INTO THE BRO CWFA. STORM PREDICTION CENTER MENTIONS THE FRONT AND A LAUNDRY LIST OF OTHER FACTORS THAT WILL COMBINE TO PRODUCE SEVERE SUPERCELL THUNDERSTORMS FEATURING VERY LARGE HAIL AND DAMAGING WINDS. WITH ZAPATA AND SLIVERS OF JIM HOGG AND STARR COUNTY CURRENTLY IN A SLIGHT RISK OF SEVERE WEATHER UNTIL AROUND SUNRISE WEDNESDAY MORNING...HAVE INCLUDED SEVERE THUNDERSTORMS FOR ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY FOR TONIGHT SINCE STORM PREDICTION CENTER MENTIONS THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT AND OVER NEIGHBORING MEXICO BEFORE PROPAGATING EAST. APPEARS THAT SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY AS THE FRONT REMAINS CLOSE BY IF NOT OVERHEAD. SUCCESSIVE SHIFTS WILL NEED TO MONITOR THE LATEST DISCUSSIONS FROM STORM PREDICTION CENTER...IN PART... TO DETERMINE IF MENTION OF SEVERE THUNDERSTORMS WILL NEED TO BE INCLUDED IN BRO CWFA FORECAST FOR WEDNESDAY. LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY NIGHT/...THE PERSISTENT THEME OF A SURFACE COLD FRONT AND A MID LEVEL TROUGH COMBINING TO GIVE DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY A RAIN EVENT HAS NOT CHANGED. THE FRONT SHOULD TRIGGER SHOWERS AND THUNDERSTORMS AS IT MOVES THROUGH ON WEDNESDAY...WITH HEAVY RAINING THUNDERSTORMS DEVELOPING AND MOVING NORTH FROM MEXICO. COVERAGE AND INTENSITY WILL INCREASE OVER ALL OF DEEP SOUTH TEXAS AND THE LOWER RIO GRANDE THURSDAY AND FRIDAY AS THE MID LEVEL TROUGH NEARS AND MOVES NORTHEAST ACROSS TEXAS. RAINFALL LATE THURSDAY THROUGH EARLY FRIDAY WILL YIELD AROUND AN INCH FOR MOST OF THE CWA...WITH ISOLATED POCKETS OF LOCALLY HEAVY RAINFALL. THUNDERSTORMS WILL CHANGEOVER TO SHOWERS FRIDAY NIGHT AS THE INFLUENCE OF THE LOW AND TROUGH ALOFT WANES. A SECOND SURGE OF HIGH PRESSURE WILL ARRIVE SATURDAY AND WILL INTRODUCE BREEZY NORTH WINDS WHILE STARTING TO DRY THINGS OUT WITH A NORTHWEST FLOW ALOFT...OR A RIDGE UPSTREAM. SOME CLEARING POSSIBLE SATURDAY AND BEYOND...WITH SLIGHTLY COOLER BUT NEAR NORMAL TEMPS. MARINE... TODAY THROUGH WEDNESDAY...BUOY 42020 REPORTED EAST SOUTHEAST WINDS AROUND 8 KNOTS GUSTING TO AROUND 10 KNOTS WITH SEAS SLIGHTLY UNDER 2.5 FEET WITH A PERIOD OF 4 SECONDS AT 02 CDT/07 UTC. GENERALLY BENIGN MARINE CONDITIONS...FEATURING LIGHT TO MODERATE WINDS AND LOW TO MODERATE SEAS...WILL PREVAIL THROUGH THE NEXT 36 HOURS AS WEAK LOW PRESSURE EXTENDS FROM THE BAY OF CAMPECHE INTO THE WESTERN GULF OF MEXICO. THE ONLY CONCERN WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS TONIGHT...FEATURING LARGE HAIL AND DAMAGING WINDS...AS A WEAK COLD FRONT DROPS SOUTH INTO DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...A COLD FRONTAL BOUNDARY COUPLED WITH MID LEVEL INSTABILITY WILL TRIGGER UNSETTLED WEATHER OVER LAND AREAS...BUT SOME UNCERTAINTY REMAINS AS TO HOW MUCH WILL TRANSLATE OUT OVER THE WATER. THE GFS SHOWS THE FRONT THROUGH THE LOWER TEXAS COAST AND OUT IN THE GULF WEDNESDAY NIGHT...BUT WITH SHOWERS AND TSTMS IN THE WAKE OF THE FRONT INCREASING IN COVERAGE AND MOST LIKELY INTENSITY THURSDAY AND THURSDAY NIGHT AS THE H5 LOW MOVES THROUGH CENTRAL TEXAS...WITH ASSOCIATED ENERGY MOVING THROUGH THE BASE OF THE TROUGH OVER SOUTH TEXAS. THE MOST INTENSE WEATHER WILL BE ON FRIDAY GIVEN THIS SCENARIO...AND THE GFS SHOWS THE FORMATION OF A COASTAL LOW AND ASSOCIATED STRONG CYCLONIC WINDS AND HEAVY RAINFALL ON FRIDAY. A SECONDARY SURGE OF HIGH PRESSURE WILL SHIFT WINDS TO MODERATE TO STRONG NORTH TO NORTHEAST ALONG THE COAST SATURDAY...WITH A MARINE TROUGH SITUATED WELL OFFSHORE. THE MODERATE TO STRONG NORTH WINDS WILL CONTINUE THROUGH SATURDAY...WITH BUILDING SEAS. WAVE HEIGHTS WILL INCREASE THURSDAY NIGHT TO NEAR ADVISORY CRITERIA...CONTINUING THROUGH THE END OF THE MARINE FORECAST, && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 75 85 73 83 / 30 50 20 50 BROWNSVILLE 74 86 73 84 / 30 50 20 50 HARLINGEN 73 87 72 85 / 40 50 30 60 MCALLEN 75 88 71 87 / 40 50 30 60 RIO GRANDE CITY 74 87 70 89 / 50 50 30 60 SOUTH PADRE ISLAND 76 83 74 78 / 30 50 20 50 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV SHORT TERM...60 LONG TERM...64 GRAPHICAST/UPPER AIR/SOCIAL MEDIA...CAMPBELL
Hazardous weather outlook, May 8, 11:23 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1123 AM CDT TUE MAY 8 2012 TXZ248>253-091700- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO- 1123 AM CDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG...BROOKS...KENEDY...STARR AND HIDALGO COUNTIES THROUGH 7PM. MAIN THREATS FROM ANY SEVERE WEATHER WOULD BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED STARTING THIS AFTERNOON. GMZ130-132-150-170-175-091700- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1123 AM CDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL AND DAMAGING WINDS... ARE POSSIBLE OVER THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... MARINERS SHOULD REPORT ANY OBSERVATIONS OF LARGE HAIL OR WIND DAMAGE TO THE UNITED STATES COAST GUARD OR THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. TXZ254>257-091700- INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1123 AM CDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL AND DAMAGING WINDS... ARE POSSIBLE FOR THE LOWER RIO GRANDE VALLEY THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. GMZ135-155-091700- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 1123 AM CDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE LAGUNA MADRE NORTH OF PORT MANSFIELD AND THE NEARSHORE WATERS FROM SHORE TO 20 NM NORTH OF PORT MANSFIELD THROUGH 7PM. SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL AND DAMAGING WINDS... ARE POSSIBLE OVER THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... MARINERS SHOULD REPORT ANY OBSERVATIONS OF LARGE HAIL OR WIND DAMAGE TO THE UNITED STATES COAST GUARD OR THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.
In the hours before
Local storm report, May 8, 12:49 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1249 PM CDT TUE MAY 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND GST ZAPATA 26.89N 99.26W
05/08/2012 M62 MPH ZAPATA TX AWOS
&&
EVENT NUMBER BRO1200088
TSLocal storm report, May 8, 1:05 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
105 PM CDT TUE MAY 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM TSTM WND DMG ZAPATA 26.89N 99.26W
05/08/2012 ZAPATA TX PUBLIC
SEVERAL TREES DOWN AROUND 4 INCHES IN DIAMETER AT 4TH
AND FLORES STREETS IN ZAPATA.
&&
EVENT NUMBER BRO1200089
CAMPBELLSpecial weather statement, May 8, 1:50 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 150 PM CDT TUE MAY 8 2012 TXZ249-252-081930- JIM HOGG-STARR- 150 PM CDT TUE MAY 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR JIM HOGG AND STARR COUNTIES... A LINE OF STRONG THUNDERSTORMS...MOVING SOUTHEAST AT 15 MPH...WILL AFFECT VIBORAS...AGUA NUEVA AND EL SAUZ...UNTIL 230 PM CDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. PENNY SIZE HAIL IS EXPECTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM. BE PREPARE TO TAKE SHELTER IF THREATENING WEATHER APPROACHES YOUR LOCATION. 67
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 11:51 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 39 min |
| May 8, 12:29 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 46 min |
| May 8, 1:09 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 36 min |
| May 8, 2:56 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 49 min |
| May 8, 3:48 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 42 min |
| May 8, 3:51 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 114 min |
| May 8, 3:52 PM CDT | Tornado Warning | BRO | Brooks, Jim Hogg, Starr | 23 min |
| May 8, 4:19 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr | 41 min |
| May 8, 4:25 PM CDT | Tornado Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 35 min |
| May 8, 4:33 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 27 min |
| May 8, 4:35 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg, Starr | 115 min |
| May 8, 5:00 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy, Willacy | 45 min |
| May 8, 5:04 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr | 116 min |
| May 8, 5:36 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Kenedy, Willacy | 39 min |
| May 8, 5:41 PM CDT | Special Marine Warning | BRO | 2 hr | |
| May 8, 5:46 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Kenedy, Starr, Willacy | 98 min |
| May 8, 6:16 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Kenedy, Willacy | 44 min |
| May 8, 6:20 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Kenedy, Willacy | 70 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.